Alert archive / Massachusetts / Gale Watches in 2011
Gale Watch 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Oct 16, 2011, 4:10 AM EDT. It took effect at Oct 16, 2011, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 16, 2011, 4:10 AM EDT (08:10 UTC)
- In effect from
- Oct 16, 2011, 11:00 PM EDT
- Expired
- Oct 16, 2011, 11:56 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
248 WHUS71 KBOX 160810 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EDT SUN OCT 16 2011 ANZ231-161615- /O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/ /O.NEW.KBOX.SC.Y.0101.111016T0810Z-111016T2300Z/ CAPE COD BAY- 410 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-161615- /O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/ /O.NEW.KBOX.SC.Y.0101.111016T0810Z-111017T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 410 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-161615- /O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/ /O.NEW.KBOX.SC.Y.0101.111016T0810Z-111017T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 410 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-161615- /O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/ /O.NEW.KBOX.GL.A.0018.111017T0300Z-111017T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 AM EDT SUN OCT 16 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-236-251-161615- /O.NEW.KBOX.SC.Y.0101.111016T0810Z-111016T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 410 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
809 WHUS71 KBOX 161556 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1156 AM EDT SUN OCT 16 2011 ANZ254-170000- /O.UPG.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/ /O.NEW.KBOX.GL.W.0035.111017T0000Z-111017T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1156 AM EDT SUN OCT 16 2011 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-170000- /O.UPG.KBOX.GL.A.0018.111017T0300Z-111017T1200Z/ /O.NEW.KBOX.GL.W.0035.111017T0000Z-111017T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1156 AM EDT SUN OCT 16 2011 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-231-251-170000- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-111017T1200Z/ BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1156 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-170000- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-111017T0000Z/ NARRAGANSETT BAY- 1156 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-170000- /O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1156 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-170000- /O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1156 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FIELD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 16, 4:05 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 16, 4:05 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT SUN OCT 16 2011 .SYNOPSIS... POWERFUL LOW PRESSURE NEAR JAMES BAY CANADA WILL CIRCULATE A WESTERLY FLOW OF DRY...BLUSTERY AND SEASONABLY COOL CONDITIONS TODAY. A WEAK COLD FRONT MAY BRING A FEW SHOWERS TO THE REGION TONIGHT...FOLLOWED BY DRY BLUSTERY WEATHER AGAIN MON. ANOTHER ROUND OF SHOWERS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY AS A WARM FRONT APPROACHES FROM THE SOUTH. MORE WIDESPREAD RAINFALL IS LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY AS A STORM MOVES UP THE COAST. HIGH PRESSURE BUILDS IN FROM THE WEST TOWARD THE END OF THE WEEK INTO NEXT WEEKEND BRINGING MAINLY DRY AND SEASONABLY COOL WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 4 AM UPDATE... TYPICAL MID OCT DAY AHEAD WITH DRY/BLUSTERY AND SEASONABLY COOL CONDITIONS COURTESY OF POWERFUL LOW PRES NEAR JAMES BAY WITH CENTRAL PRES DOWN TO 965MB! DEEP LAYER DRY WESTERLY FLOW WILL PROVIDE DRY WEATHER HOWEVER COLD TEMPS ALOFT COMBINED WITH CYCLONIC FLOW SHOULD BE SUFFICIENT TO GENERATE SCT-BKN SC CLOUDS THIS AFTERNOON. HOWEVER SOME MID LEVEL CLOUDS WILL IMPACT NORTHERN MA AND SOUTHWEST NH THIS MORNING. 850 TEMPS OF AROUND +1C ALONG WITH DEEP BOUNDARY LAYER MIXING AND AT LEAST PARTIAL SUNSHINE SHOULD YIELD HIGHS IN THE LOW TO MID 60S...WITH U50S ACROSS THE HIGHER TERRAIN. HOWEVER IT WILL FEEL A BIT COOLER GIVEN THE BRISK WSW WINDS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT... A FAST MOVING SHORT WAVE EMBEDDED IN THE LARGE JAMES BAY VORTEX BEGINS TO ADVECT INTO NEW ENGLAND. MODEST WAA AHEAD OF THIS FEATURE ACROSS SOUTHERN NEW ENGLAND WHICH SHOULD YIELD SCT SHOWERS TONIGHT OVER MUCH OF THE REGION. POPS WERE DERIVED FROM A BOTH BLEND OF 00Z MET/MAV AND SREF. THIS OFFERED LKLY POPS ACROSS NW MA AND SW NH WITH CHC ELSEWHERE. SEEMS REASONABLE AS ALL MODEL GUID HAVE GOOD QPF SIGNAL ACROSS THE INTERIOR AND THEN ANOTHER BULLSEYE OVER RI AND SOUTHEAST MA IN RESPONSE TO STRONG LOW LEVEL JET. SOME INSTABILITY ALOFT AS WELL...NOT ENOUGH FOR THUNDER BUT PERHAPS SUFFICIENT TO ENHANCE AREAL COVERAGE OF SHOWERS. AS FOR TIMING OF PRECIP...AS USUAL GFS IS ON THE FAST EDGE OF THE GUID WITH THE NAM AND EC SLOWER. MODEL BLEND SUGGEST 03Z WEST AND THEN 09Z EAST. THIS INCREASING LOW LEVEL JET PRESENTS ANOTHER FORECAST ISSUE... ANOTHER ROUND OF STRONG WINDS POSSIBLE FOR THE SOUTH COAST ESPECIALLY CAPE COD AND THE ISLANDS. MODELS VERY ON THE MAGNITUDE BUT ALL GUID OFFERING 925 MB SW JET OF 40-55 KT ALONG OUR SOUTH COAST CENTERED ON 06Z. LOW LEVEL LAPSE RATES ARE STILL FAIRLY STEEP GIVEN COLD AIR ALOFT COMBINED WITH STILL RELATIVELY WARM OCEAN TEMPS. CONFIDENCE NOT HIGH ENOUGH YET FOR A WIND ADVISORY BUT NEXT SHIFT WILL HAVE TO REEVALUATE FOR POTENTIAL HEADLINES HERE. MONDAY... FAST FLOW ALOFT WILL SUPPORT ANY LINGERING SHOWERS AND CLOUDS TO DEPART DURING THE MORNING HOURS YIELDING PARTLY TO MOSTLY SUNNY SKIES FOR THE REMAINDER OF THE DAYLIGHT HOURS. VORTEX REMAINS NEAR JAMES BAY SO BELOW NORMAL HEIGHTS PERSIST OVER NEW ENGLAND. THIS TRANSLATES TO OUR COOL WEATHER REGIME LINGERING INTO MON. GUSTY WEST WINDS WILL PROVIDE AN ADDITIONAL CHILL. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MAIN POINTS... * CHANCE OF SHOWERS EARLY TUE AS A WARM FRONT LIFTS N THRU THE RGN * WET WX ON THE INCREASE TUE NGT THRU WED AS LOW PRES LIFTS NWD * MUCH COOLER AUTUMN AIR AND DRY WX EXPECTED INTO THE END OF THE WEEK OVERVIEW INTO FCST THINKING... INTERESTINGLY...THE NAO/AO TELECONNECTIONS EXHIBIT A NEUTRAL PHASE PER LATEST GLOBAL MDL SOLNS. 18Z GFS/12Z ECMWF WOULD CONCUR AS THE H5 TROF DOES NOT AMPLIFY INTO THE SERN CONUS. NOTABLY THE SOLNS ARE IN MUCH BETTER AGREEMENT...THE ECMWF LESS PROGRESSIVE THAN PRIOR FCST RUNS. THE 18Z GFS IS ALSO REMINISCENT TO ITS PREV 0Z RUN FROM LAST NIGHT...AND THE LATEST 0Z GFS IS QUITE CLOSE AS WELL. WITH SIGNAL AND TRENDS CONSISTENT WITHIN BOTH THE GFS/ECMWF SOLNS...WILL CONSIDER A BLEND OF THE TWO WITH GREATER WEIGHT UPON THE GFS. DAILY DETAILS... MONDAY NIGHT INTO TUESDAY... AS THE H5 TROF AMPLIFIES THRU THE CNTRL PLAINS...SFC CYCLOGENESIS IS PROMOTED FROM THE S MS VLY RGN NEWD INTO THE MID-ATLANTIC. STALLED SFC FRNTL BNDRY S OF NEW ENG LIFTS BACK NWD MON NGT INTO TUE MORN AS A WARM FRNT IN RESPONSE TO THE H5 TROF ENHANCING THE WARM MOIST CONVEYOR BELT ALONG THE E SEABOARD. FEEL CHC POPS ALONG THE WARM FRNT ARE WARRANTED WITH MID-LVL W/SW ISENTROPIC ASCENT OF A FAIRLY DECENT THETAE AXIS...COUPLED WITH WEAK SHRTWV IMPULSES INFLUENCING ENHANCED ASCENT THRU THE LONGWAVE PATTERN. EXPECTING A DRY TUE AS H925/H85 WAA WILL PROMOTE RIDGING FROM THE W ATLANTIC AND SUBSIDENCE IN WAKE OF THE WARM FRNT. MILD MIN TEMPS...COOLEST OF WHICH WILL BE AROUND MIDNIGHT WITH UPR 30S TO THE NW...40S ELSEWHERE AND MAYBE LOW 50S ALONG THE IMMEDIATE S COAST. BELIEVE MIXING UP TO H925 INTO THE AFTN WHERE TEMPS WARM TO +12-16C BY LATE TUE. MAX TEMPS EDGE INTO THE MID-UPR 60S. SLY WINDS IN WAKE OF THE WARM FRNT WITH PERHAPS CHC GUSTS AROUND 15 KTS. TUESDAY NIGHT INTO WEDNESDAY... THE MAIN SHOW...SECONDARY SHRTWV INVIGORATES SFC CYCLOGENESIS /LOW PRES DVLPMNT/ ACROSS THE SERN CONUS. SFC LOW LIFTS AND DEEPENS THRU THE MID-ATLANTIC WED INTO UPSTATE NY WED NGT. REMNANT RIDGING AND SUBSEQUENT NELY FLOW WILL BE GRADUAL TO MITIGATE AS A SECONDARY WARM FRNT LIFTS N THRU THE FCST RGN LATE WED...AND A COLD FRNT APPROACHES THE AREA THURS MORN. POP CHCS LIKELY WED MORN AND THRU THE DAY WITH STRONG MID-UPR LVL FORCING ALONG THE NE QUAD OF THE SFC LOW AS IT LIFTS THRU THE NERN CONUS. STRONG ISENTROPIC ASCENT OF A HIGH THETAE AXIS CONVERGES INWARD INTO THE DEEPENING SFC LOW COUPLED WITH STRONG DIFFLUENT MOTIONS ALOFT AND ENHANCED ASCENT ASSOC WITH THE AFOREMENTIONED SECONDARY SHRTWV. INITIAL ESTIMATES OF 1.5 TO 2 INCH PWATS ARE DURING THE WED MORN INTO EVNG TIMEFRAME. COULD SEE SOME LOCALIZED FLOODING POSSIBILITIES...AS WELL AS THUNDER CHCS WITH MINOR INSTABILITY...BUT WILL ONLY SPECULATE FOR NOW. WILL SEE CONTINUED LOW-MID LVL WARMING /+18C BY 0Z THURS/ VIA STRONG SLY FLOW OF 40-50 KTS /H925-85/ BEGINNING 18Z WED CONSEQUENTIAL OF STRONG PRES FALLS ACROSS THE RGN...ELY SFC ONSHORE FLOW 20-30 KTS PSBL 18Z WED SHIFTING OUT OF THE S AND CONTINUED STRONG...ESPECIALLY ALONG THE IMMEDIATE SHORELINE...INTO THE END OF THE PD. MIN TEMPS PSBLY COOLEST SHORTLY BEFORE OR AT MIDNIGHT IN THE 50S...WARMING THRU THE DAY TO THE LOW TO MID 60S BY THE END OF THE PD. WEDNESDAY NIGHT INTO THURSDAY... BOTH GFS/ECMWF HINT AT A DRY SLOT WRAPPING INTO THE DEPARTING SYS WITH THE SFC COLD FRNT SLIDING THRU THE RGN AROUND MIDNIGHT THURS. CAA THRU THE MID-LVLS...STEEPENING LAPSE RATES...WINDS VEERING OUT OF THE SW TO W AND INCREASING 40-50 KTS AT H925/85. SO ANTICIPATING A BRIEF DRY PD WED NGT...POTENTIAL CLEARING...INCREASING AGAIN INTO THURS WITH BEST POP CHCS TO THE N/W WHERE WLY FLOW AND THETAE TROWAL AXIS ON THE BACKSIDE OF THE DEEP LOW WILL CONVERGE ALONG W SLOPES... WITH SLGT CHC POPS ELSEWHERE WITH MID-LVL MOISTURE UNDER THE INFLUENCE OF ENHANCED ASCENT FROM SHRTWV ENERGY ROTATING AROUND THE DEEP LOW. ANTICIPATING SCT-BKN STRATOCU. WINDS INCREASING WITH STRONG GUSTS AROUND 30 KTS EXPECTED /ESPECIALLY ALONG THE S/SE SHORELINES/ WITH MIXING TO H85 WHERE TEMPS WILL BE 0-2C DURING THE THURS AFTN PD. MINS FALLING INTO THE 40S...PERHAPS UPR 30S FOR THE N/W FCST AREA. MAX TEMPS EXPECTED IN THE MID-UPR 50S WITH THE EXPECTATION OF SHOWERY WX AND STRATOCU OVERSPREADING THE RGN... PERHAPS LOW 60S OVER THE SERN SHORELINE. THURSDAY NIGHT INTO SUNDAY... HIGH PRES BUILDING INTO THE RGN AND LIKELY TO SEE SOME VERY COLD TEMPS DURING THE EVNG PDS WITH LOW-MID 30S...COLDEST OF WHICH WILL BE FRI AND SAT MORN. FRIDAY WILL BE LIKELY THE WORST DAY WITH STILL CYCLONIC FLOW AND ENHANCED ASCENT LENDING TO STRATOCU ACROSS THE RGN UNDER MODEST NW FLOW. EXPECT CLEAR CONDITIONS THEREAFTER INTO SUNDAY UNDER LGT AND VRB FLOW AS RETURN MID-LVL /WARMER/ WLY FLOW SHOULD ALLOW FOR GUSTY WINDS TO DIMINISH. SO A GRADUAL WARMUP RETURN TO MORE SEASONABLE TEMPS EXPECTED AFTER SAT MORN WITH HIGHS REBOUNDING FROM THE 50S BACK INTO THE 60S. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY... HIGH CONFIDENCE FOR VFR WITH CIGS BKN050-070 MAINLY ACROSS THE HIGHER TERRAIN. GUSTY WSW WINDS CONTINUE AT AROUND 25 KT BUT UP TO 30-35 KT ALONG THE SOUTH COAST INCLUDING THE CAPE AND ISLANDS. DRY WEATHER PREVAILS TODAY. TONIGHT... HIGH CONFIDENCE FOR A PERIOD OF VFR CIGS OF OVC040-060 IN RAIN SHOWERS FROM 03Z-09Z FROM WEST TO EAST. LOW PROBABILITY OF MVFR CIGS ACROSS THE INTERIOR. SHOWERS WILL BE MOST NUMEROUS ACROSS THIS AREA AS WELL. WINDS WILL DIMINISH EXPECT ACROSS THE CAPE AND ISLANDS WHERE SW WINDS MAY GUSTS UP TO 30 KT TOWARD MONDAY MORNING. MONDAY... ANY LINGERING MARGINAL MVFR/VFR CIGS AND LEFTOVER SHOWERS SHOULD EXIT THE AREA DURING THE EARLY MORNING HOURS WITH VFR CONDITIONS PREVAILING. WEST WINDS COULD GUSTS UP TO 30 KT. KBOS TERMINAL... HIGH CONFIDENCE THROUGH THE FORECAST PERIOD. VFR TODAY WITH OCCASIONAL CIGS BKN050. GUSTY WSW WINDS CONTINUE WITH SPEEDS AROUND 25 KT. MARGINAL MVFR/VFR CONDITIONS TONIGHT WITH CIGS OVC040-060 IN SCATTERED SHOWERS. MON...IMPROVING CONDITIONS WITH ANY MARGINAL MVFR/VFR CONDITIONS EXITING DURING THE EARLY MORNING ALONG WITH ANY LEFTOVER SHOWERS. HOWEVER GUSTY WEST WINDS OF 20-30 KT APPEAR LIKELY. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT INTO TUESDAY... MODERATE CONFIDENCE MVFR/VFR. SFC WARM FRNT LIFTS N THRU THE TERMINALS MON NGT INTO TUE MORN. CHC -SHRA WILL BE PSBL ACROSS ALL THE TERMINALS AS THE WARM FRNT LIFTS N. MVFR...PSBL IFR...CIGS WILL LIKELY IMPACT THE TERMINALS WITH FRNTL PASSAGE. LIGHT AND VRB SW WINDS THRU THE PD WITH SOME PSBL 15 KT GUSTS DURING THE DAY. TUESDAY NIGHT INTO WEDNESDAY... MODERATE CONFIDENCE MVFR/IFR. SHRA/RA SPREADING INTO THE RGN AS LOW PRES DEEPENS AND MOVES UP THE E COAST. LOTS OF LLVL MOISTURE WILL LEND TO LOW CIGS AND POTENTIAL VSBY IMPACTS ON TOP OF VSBY IMPACTS FROM RA. PSBL ISOLATED TSRA INTO THE LATE PD. INCREASING WINDS OUT OF THE E/SE INITIALLY...VEERING OUT OF THE S...SUSTAINED AROUND 10-15 KTS THRU THE INTERIOR...15-20 KTS OVER THE SE TERMINALS... GUSTS UPWARDS OF 25 KTS. WEDNESDAY NIGHT INTO THURSDAY... MODERATE CONFIDENCE MVFR/VFR. STORM SYS LIFTS OUT AND WILL SEE DRY AIR USHER INTO THE RGN ALLOWING CIGS TO LIFT AND POTENTIALLY CLEAR. EXPECT STRONG W/SW WINDS WITH GUSTS AROUND 30 KTS ESPECIALLY ALONG THE S/E SHORELINES. THERE WILL STILL BE AN ABUNDANCE OF LLVL MOISTURE SO ANTICIPATING 5-6 KFT STRATOCU DURING THE DAY THURS WITH PSBL -SHRA. && .MARINE... TODAY... GUSTY WSW WINDS CONTINUE AT 20-30 KT. AS A RESULT ROUGH SEAS ALONG THE SOUTHERN WATERS PERSIST GIVEN THE CONTINUED LONG FETCH. DRY WEATHER AND GOOD VSBY EXPECTED. TONIGHT... WEAK COLD FRONT MOVES ACROSS THE WATERS AND WILL BE ACCOMPANIED BY SCATTERED SHOWERS. SW WINDS 20-30 KT LIKELY WITH A LOW PROB OF G35-45 KT ACROSS THE WATERS SOUTH OF BLOCK ISLAND AND MARTHAS VINEYARD. HENCE A GALE WATCH HAS BEEN POSTED FOR THESE WATERS. MONDAY... COLD FRONT EXITS DURING THE EARLY MORNING HOURS WITH A WIND SHIFT TO THE WEST. WINDS WILL REMAIN GUSTY AT 20-30 KT. ANY LINGERING SHOWERS DEPART BY SUNRISE FOLLOWED BY DRY WEATHER AND GOOD VSBY. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... SEAS DIMINISH MONDAY NIGHT INTO TUESDAY AS LGT AND VRB WINDS ARE EXPECTED WITH A WARM FRNT MOVING N THRU THE RGN. ANTICIPATE SEAS TO BUILD BACK WED THRU THURS. THIS IS A RESULT OF AN AREA OF LOW PRES DEEPENING UP THE E COAST RESULTING IN INCREASING E/SE FLOW WITH 20 TO 25 KT SUSTAINED WIND...GUSTS AROUND 30 KTS WED...SHIFTING OUT OF THE W/SW AND INCREASING 25 TO 30 KTS SUSTAINED...GUSTS AROUND 40 KTS THURS. GALE FORCE WINDS THUS EXPECTED. STRONGEST WINDS WILL BE ON THE S/SE WATERS FOR WED INTO THURS. SEAS INCREASING UP TO 16 FT PSBL FOR THE SE WATERS WITH 3 TO 5 FOOT WAVES INTO THE ENTRANCES OF THE BAYS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ232>235-237- 250-254. SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230- 231-236-251. GALE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR ANZ255- 256. && SYNOPSIS...NOCERA/SIPPRELL NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...SIPPRELL AVIATION...NOCERA/SIPPRELL MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Oct 16, 4:09 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 409 AM EDT SUN OCT 16 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 409 AM EDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254-170815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 409 AM EDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PROBABILITY FOR GALE FORCE WIND GUSTS WEDNESDAY INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ255-256-170815- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 AM EDT SUN OCT 16 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. LOW PROBABILITY FOR GALE FORCE WIND GUSTS WEDNESDAY INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:10 AM EDT | Small Craft Advisory | BOX | 54 hr | |
| Oct 16, 11:56 AM EDT | Gale Warning | BOX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.